ROLE OF THE TACROLIMUS IN POSTERIOR REVERSIBLE ENCEPHALOPATHY SYNDROME


Orhan E. K. , Alpsan H., Bebek N. , Pinarbasi B., Kaymakoglu S. , Ozden I. , ...Daha Fazla

NOBEL MEDICUS, cilt.11, ss.80-83, 2015 (ESCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 11 Konu: 3
  • Basım Tarihi: 2015
  • Dergi Adı: NOBEL MEDICUS
  • Sayfa Sayıları: ss.80-83

Özet

Posterior reversible encephalopathy syndrome (PRES), is a group of disorders which may present with headache, seizures, visual changes, altered mental status or focal neurological deficits. Many different conditions and diseases, which include tacrolimus treatment, may cause this syndrome. We present a 55 year old woman presented with PRES possibly due to tacrolimus treatment for liver transplantation. The patient stabilized after tacrolimus dose was decreased, and antihypertensive and antiepileptic treatments were started. PRES is one of the neurological complications developing after solid organ transplantation. Early diagnosis and treatment is important for the patient's life as these patients are immunsuppressive and prone to many complications of transplantation. Here we present a case of PRES, possibly due to tacrolimus use after a living donor liver transplantation and discuss briefly the possible mechanisms of PRES.